Affordable Access

Baclofen overdose in two siblings.

Authors
Type
Published Article
Journal
Pediatric Emergency Care
0749-5161
Publisher
Ovid Technologies (Wolters Kluwer) - Lippincott Williams & Wilkins
Publication Date
Volume
17
Issue
2
Pages
110–112
Identifiers
PMID: 11334090
Source
Medline

Abstract

Baclofen is a muscle relaxant used in both adults and children with neuromuscular disorders to control spasticity. In children, relatively few cases of overdose have been previously reported. We report two cases of baclofen overdose occurring in two siblings. One sibling with cerebral palsy was being treated with baclofen at the time of overdose. Both cases presented with severe respiratory depression requiring mechanical ventilation. Serum baclofen concentrations from both children were significantly elevated. We also review the published literature on baclofen overdose in children and adolescents. These cases emphasize the importance of warning parents about the potential toxicity of baclofen when prescribing the drug to a family member.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments
F